Tornadoes · United States · Georgia · 2024
EF0 tornado, Westbrook to Cedar Grove, Georgia, May 9, 2024
From Westbrook to Cedar Grove, this EF0 tornado ran 8.6 miles across Laurens County on May 9, 2024, touching down at 1:06 PM EDT and reaching 100 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- May 9, 2024
- Touchdown
- 1:06 PM EDT (17:06 UTC)
- Lifted
- 1:17 PM EDT (17:17 UTC)
- On the ground
- 11 minutes
- Path length
- 8.6 miles (13.9 km)
- Path width
- 100 yards (91 m)
- Deaths
- 0
- Injuries
- 0
- County
- Laurens County
- Touchdown point
- 32.227, -83.011
- Lift-off point
- 32.202, -82.876
- Record number
- 2405091106-01
The damage survey
3 damage points were recorded along this path by NWS FFC, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 85 mph.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
Several waves of severe thunderstorms moved through the area from the evening hours of the 8th through the early afternoon hours of the 9th. Initial convection ahead of the first line was able to tap into ample shear to produce tornadic thunderstorms in Northwest GA. This threat transitioned more into a wind event as the first line moved through the morning of the 9th. This line continued southward into the metro causing sporadic wind damage. Thunderstorms weakened as they moved south of I20, however another line of severe made its way out of AL/TN, producing further wind damage in the North. The initial line slowly moved into the southern portion of the CWA where conditions were not as worked over and shear was stronger. Storms re-strengthened, with several producing brief tornados.
An EF0 tornado with maximum winds of 75 mph first touched down to|the NW of HWY 46 just inside the Laurens County line 46 where|EF0 tree damage was observed before turning to the southeast|through mostly rural and wooded areas along Alligator Creek before|crossing Dublin-McRae Hwy where it snapped a few trees. A TDS|briefly appeared on KJGX radar within the largely swamp/lowland|area. Per both radar and damage noted on the ground, the tornado|began to occlude as it shifted to a northeasterly path and|dissipate near the convergence of the Laurens/Dodge/Wheeler|county lines east of Hwy 46.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
10 minutes of warning. NWS FFC issued a tornado warning for this county at 16:56 UTC, 10 minutes before the tornado touched down, in force until 17:30 UTC.
The county was under a tornado watch, issued at 14:03 UTC and running to 20:03 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 14:03 UTC | 20:03 UTC | Tornado Watch | FFC |
| 16:32 UTC | 17:15 UTC | Severe Thunderstorm Warning | FFC |
| 16:56 UTC | 17:30 UTC | Tornado Warning | FFC |
| 17:09 UTC | 17:44 UTC | Tornado Warning | FFC |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Enhanced Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 16:46 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the tornado touched down at May 9, 11:19 AM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, May 9, 11:19 AM EDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1119 AM EDT Thu May 9 2024 .UPDATE... Issued at 1110 AM EDT Thu May 9 2024 Forecast generally remains on track. Initial line of tstms continues to slowly push S and presently extends from Sandersville to N of Macon to Columbus. Secondary batch of tstms associated with an MCS moving SE from N central AL into the Atlanta metro area will continue to push the mass of convection southward through the day. Storms continue to be capable of producing damaging wind gusts, hail, frequent lightning, and locally heavy rainfall along with isolated tornadoes. Some northern counties in Tornado Watch number 216 have been shaved off, and the remainder of that watch continues through 1 PM. Tornado Watch number 217 was issued earlier for the remainder of our S counties, and this watch runs until 5 PM. High res model guidance suggests most of the storms will be S of the area by late afternoon. /SEC && .SHORT TERM... (Today through Friday) Issued at 335 AM EDT Thu May 9 2024 Active weather anticipated again today as a second MCS moves through the CWA. Early morning convection (MCS #1) is moving off to the east. MCS #2 is currently winding up across western TN. This system will advance eastward through the overnight hours and move through the CWA today. Models have been fairly consistent on the timing of this system over the last couple of days. The MCS should approach the far NW corner of the CWA around 10-12Z and then continue southward. The far northern portion of the outlook area should be well worked over as the MCS approaches, but a few strong storms with isolated severe storms will continue to be possible. As the MCS moves south of the north GA mtns, the potential for severe weather will increase fairly rapidly as this area is not worked over and there will be plenty of moisture and instability to work with. In addition, plenty of deep layer shear will be present and lapse rates remain impressively steep. Damaging wind gusts, large hail and a few tornadoes will all be possible. The MCS should travel southward across the entire CWA through the early afternoon hours. The models are progging a late period MCS (MCS #3) approaching from the west late tonight/every early Friday. The HRRR seems to be the most reasonable hi-res model regarding this convective complex. There will likely be some timing changes and some slight track adjustments, but do think the bulk of strong/severe storms with this system could remain south of the CWA. The entire CWA should be well worked over from the MCS (#2) from earlier in the day. Not sure if the atmos across the southern quarter of the CWA will have enough time to recover for strong/severe thunderstorms. However, due to the uncertainty regarding these types of systems, will leave in some higher pops in that area. Can't rule out the potential for strong and/or isolated storms in that area, but the potential should be low during the early morning hours. The early morning MCS (#1) has produced some locally heavy rainfall across northern portions of the CWA. Radar estimates/observations show some 3"-4" amounts across far NW GA...with a axis of 1"-2" extending further eastward. The second MCS is expected to be a fast mover, but will be capable of producing additional locally heavy rainfall. Will hold off issuing a FFA at this time, but do expect locally higher amounts of rainfall. NListemaa && .LONG TERM... (Friday night through Wednesday) Issued at 335 AM EDT Thu May 9 2024 Previous Discussion Below A brief period of dry and slightly cooler weather is expected this weekend as we return to northwest flow aloft. Rain chances look to return to the region next week as another low pressure system developing in the Southern Plains moves eastward. 07 && .AVIATION... (12Z TAFS) Issued at 632 AM EDT Thu May 9 2024 Convective complex will move through during the early part of the day. The timing may be an hour or so later than previous forecasts, but there has been a steady uptick of storms out ahead of the main line. Will keep the tempo as is, but it may have to be extended. Winds will remain on the west side. //ATL Confidence...12Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 65 82 52 77 / 20 20 0 0 Atlanta 66 80 54 76 / 20 20 0 0 Blairsville 58 72 45 69 / 10 10 0 10 Cartersville 62 79 49 76 / 10 10 0 0 Columbus 69 84 57 80 / 60 50 0 0 Gainesville 64 79 53 75 / 10 10 0 0 Macon 69 84 56 79 / 30 30 0 0 Rome 63 79 51 76 / 10 10 0 0 Peachtree City 65 83 52 78 / 20 20 0 0 Vidalia 71 82 60 80 / 30 60 10 0 && .FFC WATCHES/WARNINGS/ADVISORIES...None. SHORT TERM...SEC LONG TERM....07 AVIATION...NListemaa
Hazardous weather outlook, May 9, 10:13 AM EDT, 2 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1013 AM EDT Thu May 9 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-101415- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1013 AM EDT Thu May 9 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Late this morning through tonight... A line of thunderstorms is currently pushing south across central Georgia. Another round of thunderstorms will move southeast out of northern and central Alabama late this morning and this afternoon. Additional thunderstorms will continue to develop in the unstable airmass south of these 2 areas of convection. Storms are expected to produce damaging wind gusts, large hail, frequent lightning strikes, and locally heavy rainfall. Isolated tornadoes will also be possible. A Tornado Watch remains in effect for portions of north and central Georgia until 1 PM. Another Tornado Watch is in effect for portions of south central Georgia until 5 PM. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Another round of thunderstorms is expected to move into the area late tonight through Friday morning. After a dry weekend, another round of thunderstorms is possible early next week as a frontal system moves into the area Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS.
In the hours before
Local storm report, May 9, 12:49 PM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1249 PM EDT Thu May 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM Tstm Wnd Dmg 2 NNE Talking Rock 34.54N 84.49W
05/09/2024 Pickens GA Emergency Mngr
EM reported tree down on Fisher Creek Rd
between Whitestone Rd and Jones Mountain Rd.
&&Local storm report, May 9, 12:50 PM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1250 PM EDT Thu May 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM Flash Flood 2 NNE Talking Rock 34.54N 84.49W
05/09/2024 Pickens GA Emergency Mngr
Corrects previous flash flood report from 2
NNE Talking Rock. EM reported roadway
flooded and road closure along Fisher Creek
Rd near Fisher Creek between Whitestone Rd
and Jones Mountain Rd.
&&Local storm report, May 9, 12:53 PM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1253 PM EDT Thu May 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM Flash Flood 2 WNW Jasper 34.48N 84.45W
05/09/2024 Pickens GA Emergency Mngr
EM reported road flooding and closure at Old
Philadelphia Rd near Northside Dr.
&&Local storm report, May 9, 12:55 PM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1255 PM EDT Thu May 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM Flash Flood 4 NE Talking Rock 34.55N 84.46W
05/09/2024 Gilmer GA Emergency Mngr
EM reported flooding and road closure at
Trout Farm Rd near Pioneer Rd and Jones
Mountain Rd.
&&Local storm report, May 9, 12:58 PM EDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1258 PM EDT Thu May 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM Flash Flood 1 SSW Hinton 34.46N 84.59W
05/09/2024 Pickens GA Emergency Mngr
EM reported flooding and road closure along
Evans Rd near Bryant Creek.
&&Local storm report, May 9, 1:02 PM EDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
102 PM EDT Thu May 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM Flash Flood 3 N Talking Rock 34.55N 84.51W
05/09/2024 Pickens GA Emergency Mngr
EM reported flooding and road closure as
well as the evacuation of two industrial
plants with attempts to notify nearby
residents.
&&The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Peachtre/Fal Fld, GA (KFFC), 12:00Z
5.1 hours before the tornado, 194 km from the path. May 9, 2024.
- Mixed-layer CAPE
- 1170 J/kg
- Mixed-layer CIN
- -3 J/kg
- Surface CAPE
- 1348 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.7
- 0-3 km lapse rate
- 5.3 K/km
Peachtre/Fal Fld, GA (KFFC), 00:00Z
6.9 hours after it, 194 km from the path. May 10, 2024.
- Mixed-layer CAPE
- 1119 J/kg
- Mixed-layer CIN
- -93 J/kg
- Surface CAPE
- 1194 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.6
- 0-3 km lapse rate
- 4.9 K/km
The surface observations
Mc Rae (MQW), 14 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 15:15 UTC | 85.5 | 72.7 | 230° 13 kt | 16 | 1010.8 | |
| 15:35 UTC | 85.6 | 71.6 | 230° 9 kt | 20 | 1010.5 | |
| 15:55 UTC | 86 | 72 | 230° 11 kt | 18 | 1010.5 | |
| 16:15 UTC | 87 | 70.3 | 230° 13 kt | 18 | 1010.2 | |
| 16:35 UTC | 85.3 | 69.8 | 230° 10 kt | 16 | 1010.2 | VCTS |
| 16:55 UTC | 83.5 | 69.8 | 230° 8 kt | 1009.5 | ||
| 17:15 UTC | 82.6 | 71.2 | 230° 11 kt | 1009.1 | -RA |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Robins AFB radar (KJGX), 64 km away, was scanning. The volume nearest the touchdown began at 17:07 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 16:56 UTC | TSTM WND DMG | 2 Ne Gresston | Dodge, GA | Trees down along Wilson Woodard Road. |
| 16:57 UTC | TSTM WND DMG | 2 Ne Gresston | Dodge, GA | Wind damage along Wilson Woodard Rd. Possible tornado damage. |
| 16:58 UTC | TORNADO | Plainfield | Dodge, GA | Trees and powerlines down across portions of Plainfield per photos provided by media. |
| 17:03 UTC | TSTM WND DMG | 2 N Cadwell | Laurens, GA | EM reports 15 plus trees and powerlines down across an area stretching from Cadwell to Rentz between GA 117 and GA518 and from GA 126 and GA525. Specific points also include Mt Carmel Church Rd at Whittle Rd, Reedy Sprin |
| 17:05 UTC | TSTM WND DMG | 3 S Cedar Grove | Laurens, GA | EM reported 2 trees down near Chic Inn Rd at Self Rd and at Ella Burch Rd and S US Hwy 441. |
| 17:05 UTC | TSTM WND DMG | Dexter | Laurens, GA | EM reported powerlines down in Dexter near Pineway Dr on Taylor Rowland Rd. |
| 17:10 UTC | TSTM WND DMG | 3 Ene Rentz | Laurens, GA | Several trees down northeast of Rentz between GA 117 and HWY319. Specifically GA117 at the school near Mark Wood Rd and at Emily Currie Rd as well as JJ Club Rd at GA280. |
| 17:10 UTC | TSTM WND DMG | 4 Nne Cedar Grove | Laurens, GA | EM reported tree down at Scotland Rd and Haywood Lowery Rd. |
| 17:15 UTC | TSTM WND DMG | 4 W Dublin | Laurens, GA | EM reported tree down at Airport Rd near Old Airport Rd. |
| 17:15 UTC | TSTM WND DMG | 5 S Dublin | Laurens, GA | Two trees down along Martin Luther King Jr Dr at Campground Rd and near Holliday Rd. |
| 17:25 UTC | TSTM WND DMG | 2 Sw Rockledge | Laurens, GA | EM reported tree down at Clayhill Rd near Thairdell Rd. |
| 17:30 UTC | TORNADO | 4 Nne Little Ocmulgee S | Wheeler, GA | Trained spotter reported a tornado on the ground near the intersection of GA-19 and Camp Road. |
| 17:48 UTC | TSTM WND DMG | Vidalia | Toombs, GA | Wind damage reported in downtown Vidalia. Tornado possible. |
| 17:50 UTC | TSTM WND DMG | 2 Se Vidalia | Toombs, GA | EMA volunteer reports a large tree uprooted and toppled in the Clyde Blvd area. Tornado possible. |
| 17:50 UTC | TORNADO | 1 Wsw Vidalia | Toombs, GA | NWS storm survey confirmed an EF1 tornado with Max winds of 90mph moved through the town of Vidalia. Numerous trees were snapped and uprooted, some onto homes in town. Refer to public information statement for details. |
| 18:04 UTC | TSTM WND DMG | 2 W Lyons | Toombs, GA | Significant wind damage reported near the Walmart on GA-280. Tornado possible. |
| 18:20 UTC | TSTM WND DMG | Lulaville | Ben Hill, GA | Lots of downed trees and a few power lines down throughout Ben Hill County. |
| 18:28 UTC | TSTM WND DMG | 2 Sw Vidalia | Toombs, GA | Report from mPING: Trees uprooted or snapped; Roof blown off. |
| 18:45 UTC | TSTM WND DMG | 2 Ne Snipesville | Jeff Davis, GA | Trees reported down on Broxton Highway. Time estimated from radar. |
| 18:58 UTC | TSTM WND DMG | 2 Ssw Graham | Jeff Davis, GA | Trees reported down along JP Hall Road. Time est from radar. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2024 tornado in GeorgiaEvery tornado in Georgia since 1950Warnings in force in Georgia nowThe forecast where you are
The other tornadoes of May 9, 2024
18 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 9 | 1:39 AM CDT | EF0 | Benton, TN | 1.3 | 100 | $3,000 | ||
| May 9 | 2:46 AM EDT | EF0 | Newberry, SC | 3.0 | 150 | |||
| May 9 | 3:12 AM EDT | EF0 | Fairfield, SC | 0.3 | 50 | |||
| May 9 | 3:31 AM EDT | EF1 | Fairfield, SC | 1.9 | 250 | |||
| May 9 | 3:44 AM CDT | EF1 | Lincoln, TN | 4.2 | 105 | |||
| May 9 | 4:01 AM CDT | EF1 | Lincoln, TN to AL | 13.7 | 215 | |||
| May 9 | 4:06 AM CDT | EF1 | Lincoln, TN to AL | 6.1 | 300 | |||
| May 9 | 4:10 AM CDT | EF1 | Lincoln, TN | 10.2 | 194 | |||
| May 9 | 4:31 AM CDT | EF1 | Jackson, AL | 0.3 | 108 | $155,000 | ||
| May 9 | 4:37 AM CDT | EF1 | Jackson, AL | 1.1 | 170 | $165,000 | ||
| May 9 | 5:08 AM CDT | EF1 | Jackson, AL | 6.1 | 241 | $138,000 | ||
| May 9 | 12:50 PM EDT | EF1 | Dodge, GA | 12.2 | 150 | |||
| May 9 | 1:18 PM EDT | EF0 | Wheeler, GA | 7.2 | 150 | |||
| May 9 | 1:39 PM EDT | EF1 | Montgomery, GA | 14.7 | 250 | |||
| May 9 | 1:03 PM CDT | EF0 | Floyd, IA | 0.6 | 30 | |||
| May 9 | 8:19 PM EDT | EF1 | Wood, WV | 3.4 | 250 | 1 | $15,000 | |
| May 9 | 8:55 PM EDT | EF0 | Preston, WV | 0.4 | 50 | $50,000 | ||
| May 9 | 10:11 PM CDT | EF0 | Hinds, MS | 4.9 | 105 | $40,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.